Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 140, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 19, 2015, 6:35 AM CDT for 4 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2015, 6:35 AM CDT (11:35 UTC)
- Expired
- Jun 19, 2015, 9:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bandera County, TX, Kendall County, TX, Kerr County, TX, Medina County, TX
The radar
The Austin/San Antonio radar (KEWX), 106 km from the middle of the area, began a volume at 11:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 11.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1416 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
298
WGUS54 KEWX 191135
FFWEWX
TXC019-259-265-325-191430-
/O.NEW.KEWX.FF.W.0140.150619T1135Z-150619T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
635 AM CDT FRI JUN 19 2015
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN MEDINA COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHWESTERN KENDALL COUNTY IN SOUTH CENTRAL TEXAS...
BANDERA COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHEASTERN KERR COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 930 AM CDT
* AT 633 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
VERY HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN
HAVE ALREADY FALLEN. AND ADDITIONAL 1 TO 3 INCHES IS EXPECTED IN
SOME AREAS. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MEDINA...KERRVILLE...HONDO...COMFORT...BANDERA...TARPLEY...PIPE
CREEK...LAKEHILLS...CENTER POINT...BANDERA FALLS AND CAMP VERDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
REMAIN ALERT FOR FLOODING EVEN IN LOCATIONS NOT RECEIVING RAIN.
CREEKS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A
MATTER OF MINUTES...EVEN FROM DISTANT RAINFALL.
&&
LAT...LON 2999 9882 2972 9880 2934 9912 2933 9941
2963 9941 2963 9942 2997 9921
$$
RUNYENWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 6:30 AM CDT, 5 minutes earlier.
Area forecast discussion, Jun 19, 6:30 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 630 AM CDT FRI JUN 19 2015 .MESOSCALE UPDATE... THE HEAVY RAINFALL THAT HAS DEVELOPED OVER THE LAST COUPLE HOURS APPEARS TO BE A RESULT OF ISENTROPIC LIFTING AND CONVERGENCE AT 700MB COUPLED WITH HEALTHY INSTABILITY. SPC MESOANALYSIS SHOWS THIS ACTIVITY MOVING INTO AN AREA OF MUCH LESS INSTABILITY AND DRIER MID LEVEL AIR. WOULD EXPECT THIS ACTIVITY TO WEAKEN AS IT CONTINUES TO MOVE NORTHWARD BUT TRENDS HAVE NOT SHOWN THAT YET. WILL CONTINUE TO MONITOR. && .PREV DISCUSSION... /ISSUED 340 AM CDT FRI JUN 19 2015/ SHORT TERM (TODAY THROUGH SATURDAY)... RAINFALL POTENTIAL SHOULD BE A BIT LESS THAN THE LAST COUPLE DAYS AS ONCE TROPICAL STORM BILL EXIT THE REGION. STILL QUITE A MOIST AIR MASS IS IN PLACE HOWEVER SO ISOLATED HEAVY RAINFALL WILL AGAIN BE POSSIBLE ACROSS SOUTH CENTRAL TEXAS. ALREADY THIS MORNING...SOME ISOLATED MODERATE RAIN SHOWERS ARE DEVELOPING AROUND BEXAR COUNTY WHICH APPEARS TO BE DRIVEN BY ISENTROPIC ASCENT. VAD WIND PROFILES AT CRP/EWX/DRT SHOW ONLY ABOUT 20 KTS OF 850 MB FLOW THIS MORNING AND SOME LOWER THETA E AIR APPEAR TO BE ADVECTING INTO THE AREA BY MID MORNING SAYS NAM/RAP FORECAST SOUNDINGS. THE ISENTROPIC ASCENT APPEARS TO WEAKEN BY MID MORNING AS WELL. THEREFORE...NOT EXPECTING THIS ACTIVITY TO PERSIST INTO THE AFTERNOON BUT AT THAT POINT...DIURNAL HEATING MAY TAKE OVER AS THE DOMINANT LIFTING MECHANISM SO CARRIED CHANCE POPS THROUGH 00Z. WV IMAGERY DEPICTS SOME DRIER AIR OVER THE FAR WESTERN COUNTIES THIS MORNING BUT ANOTHER SURGE OF MOISTURE UPSTREAM SHOULD MOVE IN THIS AFTERNOON IN ASSOCIATION WITH A WEAK LOW PRESSURE SYSTEM FROM THE MEXICAN PACIFIC COAST. IT WILL PARK ITSELF OVER THE RIO GRANDE VALLEY SATURDAY AND STAY SOMEWHAT STATIONARY INTO SUNDAY. THIS FEATURE WILL BE THE MAIN FOCUS FOR RAINFALL POTENTIAL THROUGH THE WEEKEND. LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)... THE AFOREMENTIONED LOW PRESSURE SYSTEM WILL BECOME MORE OF AN INVERTED TROUGH AS IT BECOMES SANDWICHED BETWEEN A BUILDING HIGH OVER THE SW CONUS AND THE GULF OF MEXICO. IN THE LOWER LEVELS...A HEALTHY LLJ DEVELOPS OVER SOUTH TEXAS AND THE RIO GRANDE VALLEY PUMPING HEALTHY LOW LEVEL MOISTURE RIGHT INTO THE LOW CENTER. WITH FORECAST SOUNDINGS INDICATING PWATS OVER DEL RIO OVER 2 INCHES...A 30-40 KT LLJ...AND 1500-2500 J/KG OF SBCAPE...HEAVY RAIN CONTINUES TO LOOK POSSIBLE OVER THIS REGION. AS A RESULT...BUMPED UP QPF VALUES ALONG THE RIO GRANDE VALLEY TO ABOUT AN INCH SUNDAY THROUGH MONDAY MORNING. ALSO...AS OVERALL FLOW WILL BE WEAK ABOVE 700 MB...STORM MOTIONS SHOULD BE SLOW OR NEARLY STATIONARY...THEREFORE THINK ISOLATED POTENTIAL OF 3+ INCHES IS VALID. WILL ADDRESS THIS IN THE HWO. AFTER SUNDAY...THE TROUGH WILL BEGIN A TANGO WITH THE HIGH PRESSURE OVER THE SW EFFECTIVELY RETROGRADING THE TROUGH TO THE WEST AND THE HIGH BROADENING AND PUSHING EAST ACROSS THE CENTRAL PLAINS. THIS SHOULD CUT OFF THE MOISTURE INFLUX FOR A FEW DAYS. BY MID WEEK HOWEVER...THE PHASING OF THE TWO SYSTEM WILL RETURN FLOW TO THE SOUTHEAST AND RAIN CHANCES WILL RETURN TO THE SOUTHEAST CWA. HOWEVER...DONT FORESEE ANYTHING YET TO INDICATE THAT ANYTHING HAZARDOUS WILL BE IN THE FORECAST AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 90 73 88 74 89 / 20 10 20 20 30 AUSTIN BERGSTROM INTL AIRPORT 90 72 88 73 89 / 20 10 20 20 30 NEW BRAUNFELS MUNI AIRPORT 90 73 88 74 89 / 30 20 30 30 40 BURNET MUNI AIRPORT 91 72 87 73 88 / 20 10 20 20 20 DEL RIO INTL AIRPORT 89 73 87 73 88 / 30 30 30 40 50 GEORGETOWN MUNI AIRPORT 91 73 87 74 89 / 10 10 20 10 20 HONDO MUNI AIRPORT 88 73 86 73 87 / 50 20 30 30 40 SAN MARCOS MUNI AIRPORT 89 73 87 74 88 / 30 10 30 20 30 LA GRANGE - FAYETTE REGIONAL 90 74 89 75 90 / 30 10 40 20 20 SAN ANTONIO INTL AIRPORT 89 74 87 75 88 / 30 20 30 30 40 STINSON MUNI AIRPORT 88 74 88 75 89 / 30 20 40 30 40 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...76 SYNOPTIC/GRIDS...TB3
Hazardous weather outlook, Jun 18, 11:07 AM CDT, 19 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1107 AM CDT THU JUN 18 2015 TXZ171>173-183>194-202>209-217>225-228-191100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1107 AM CDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR LOCATIONS ALONG AND TO THE SOUTH OF HIGHWAY 90 AND EAST OF THE I-35 CORRIDOR. SHOWERS HAVE BEGUN TO DEVELOP THIS MORNING AND WILL LIKELY GROW IN COVERAGE AND STRENGTH THROUGH THE MID TO LATE MORNING AND INTO THE AFTERNOON. LOCALIZED HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING WILL BE POSSIBLE. WHILE IT WILL BE DIFFICULT TO PINPOINT WHERE THE HEAVIEST DOWNPOURS WILL OCCUR IN THE WATCH AREA...LOCALIZED AMOUNTS COULD REACH 1 TO 3 INCHES QUICKLY WITH EVEN HIGHLY ISOLATED LOCATIONS RECEIVING 4 TO 5 INCHES. OVERALL STORM MOTION WILL BE SLOW. STRONGER THUNDERSTORMS COULD ALSO BE CAPABLE OF 40-50 MPH WINDS UNDER THE STRONGER PRECIPITATION DOWNBURSTS. STORM ACTIVITY SHOULD DECREASE THROUGH THE MID TO LATE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED SHOWERS AND THUNDERSTORMS SATURDAY AND ESPECIALLY SUNDAY COULD RESULT IN LOCALIZED FLASH FLOODING AS A MOIST AIRMASS RE-ESTABLISHES ITSELF AND A WEATHER DISTURBANCE REMAINS OVER THE RIO GRANDE VALLEY. THE MOST FAVORED LOCATIONS FOR POSSIBLE IMPACTS WILL BE CENTRAL AND WESTERN AREAS. PLEASE STAY TUNED FOR UPDATES FROM YOUR NATIONAL WEATHER SERVICE THIS WEEKEND OF THIS DEVELOPING SITUATION. SPOTTER ACTIVATION MAY BE NEEDED TODAY AND POSSIBLY OVER THE WEEKEND FOR FLASH FLOODING CONCERNS.
In the hours before
Local storm report, Jun 19, 5:07 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
507 AM CDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 AM FLASH FLOOD 4 NW SAN ANTONIO 29.47N 98.53W
06/19/2015 BEXAR TX FIRE DEPT/RESCUE
SAN ANTONIO FIRE DEPT DISPATCH REPORTED A WATER
EVACUATION AT 6900 N LOOP 1604 AND NAGADOCHES RD.
&&
EVENT NUMBER EWX1500720
TB3Local storm report, Jun 19, 5:10 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
510 AM CDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 AM FLASH FLOOD 3 NE SAN ANTONIO 29.46N 98.45W
06/19/2015 BEXAR TX FIRE DEPT/RESCUE
FIRE DEPT DISPATCH REPORTED WATER RESCUE AT HOLBROOK
AND RITTIMAN RD NEAR SALADO CREEK
&&
EVENT NUMBER EWX1500721
TB3Local storm report, Jun 19, 5:11 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
511 AM CDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 AM FLASH FLOOD 4 NE SAN ANTONIO 29.47N 98.44W
06/19/2015 BEXAR TX FIRE DEPT/RESCUE
SAN ANTONIO FIRE DEPT DISPATCH REPORTED A WATER
EVACUATION AT 6900 N LOOP 1604 AND NAGADOCHES RD.
&&
CORRECTED LOCATION
EVENT NUMBER EWX1500720
TB3Local storm report, Jun 19, 5:49 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
549 AM CDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 AM FLASH FLOOD 2 E HELOTES 29.57N 98.66W
06/19/2015 BEXAR TX FIRE DEPT/RESCUE
SAN ANTONIO FIRE DISPATCH REPORTED A WATER RESCUE AT
ROADRUNNER WAY AND JETLYN DRIVE NEAR THE UTSA CAMPUS
&&
EVENT NUMBER EWX1500722
TB3The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:15 PM CDT | Areal Flood Advisory | EWX | Burnet, Williamson | 2 hr |
| Jun 18, 7:16 PM CDT | Areal Flood Advisory | EWX | Gillespie | 3 hr |
| Jun 18, 7:59 PM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| Jun 19, 4:04 AM CDT | Areal Flood Advisory | EWX | Bexar | 116 min |
| Jun 19, 4:51 AM CDT | Flash Flood Warning | EWX | Bexar, Comal | 3 hr |
| Jun 19, 5:33 AM CDT | River Flood Warning | EWX | Bexar | 20 hr |
| Jun 19, 6:05 AM CDT | Areal Flood Advisory | EWX | Bandera, Kendall, Kerr, Medina | 3 hr |
| Jun 19, 6:16 AM CDT | Areal Flood Advisory | EWX | Uvalde | 3 hr |
| Jun 19, 7:21 AM CDT | Areal Flood Advisory | EWX | Hays, Travis | 114 min |
| Jun 19, 7:51 AM CDT | Areal Flood Advisory | EWX | Uvalde | 114 min |
| Jun 19, 8:18 AM CDT | Areal Flood Advisory | EWX | Hays | 117 min |
| Jun 19, 8:26 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 2 hr |
| Jun 19, 8:32 AM CDT | Areal Flood Advisory | EWX | Bandera, Edwards, Kerr, Real, Uvalde | 118 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.